News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Interpreting Thyroid Lab Results


 hairlessinseattle - Wed Apr 25, 2007 4:38 pm

I am a 50-something athletic, fit female who had been taking 100mcg of Synthroid for many years without problems until several months ago when I began to experience chest pain, SOB, palpitations and sudden alopecia. Subsequent labs showed no changes in my TSH/T3 levels. My PCP changed me over to Levoxyl , then to generic thyroid (Levothyroxine) which caused the same side effects. Consequently I've been taking Armour thyroid 90mg daily for 6 weeks. Last week's thyroid labs: TSH 0.20
Free T4 0.82
It's a relief to be free of the side effects from the synthetic thyroid but I'm experiencing a tremendous amount of fatigue, muscle aches, and I cannot seem to nap enough! If I were to titrate the Armour dose to symptoms, I would increase it by 30 mgm. However I'm concerned about bottoming out the TSH.

What might a doctor suggest regarding either Armour doses or other treatment modalities? I beg you to not say, "Ask your MD."

Thank you in advance for your valuable time.
 Dr. Chan Lowe - Wed May 16, 2007 3:43 am

User avatar Hmmm...

Based on your symptoms and low end Free T4 level I would suspect that you are hypothyroid. It is interesting that your TSH is low, indicating too much thyroid hormone but this really does not match your symptoms.

You may benefit from having the remainder of your thyroid labs tested (T3 level, thyroid binding globulin level, etc.). If these are in agreement with a hypothyroid state I would think you need more thyroid hormone.

I am really not able to explain your low TSH level unless, perhaps, you have central hypothyroidism (I.e. the pituitary gland is not making enough TSH to signal the thyroid to make thyroid hormone.

I would recommend that you follow up with an endocrinologist to get some specialist advice.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here